| Catalog Number |
381212 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd insyte 24gx0.75" (0.7x19mm) had foreign matter on it complaint from hong kong adventist hospital - stubbs road.The customer complained that when the user pulled the needle out of the catheter, a plastic residual fell out.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Additional Manufacturer Narrative
Our quality engineer inspected the photo and sample submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the sample.Analysis of the sample showed a transparent plastic like foreign matter covered with blood not attached to the insyte product.Fourier transform infrared spectroscopy (ftir) analysis was completed to determine the foreign matter type.The results identified the foreign matter spectrum matched with protein.Based on the foreign matter type, an extensive investigation was conducted on the potential sources ¿ material, machine and man/environment.No protein related material was found on the components or used in the machines and man/environment.The source in manufacturing could not be identified.As this is the first reported foreign matter complaint for the reported batch, this is most likely an isolated case.Current controls include an outgoing and in-process visual inspection in place to check for foreign matter.There is also a 4-hourly housekeeping in place to clean all the machine mechanisms in direct contact with products with alcohol (70% ipa).A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
Event or Problem Description
Complaint from (b)(6) hospital.The customer complained that when the user pulled the needle out of the catheter, a plastic residual fell out.